Alert archive / Ohio / Tornado Warnings in 2010

Tornado Warning 1, NWS Pittsburgh, PA

June 2, 2010Carroll County, Columbiana County, Jefferson County, Ohio; Hancock County, West Virginia

NWS Pittsburgh, PA issued this tornado warning at Jun 2, 2010, 6:01 PM EDT for Carroll County, Columbiana County, Jefferson County, Ohio; Hancock County, West Virginia. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 6:01 PM EDT (22:01 UTC)
Expired
Jun 2, 2010, 6:45 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Columbiana County, OH, Jefferson County, OH, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 43 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 6:10 PM EDTTSTM WND DMG6 Wsw Irondale, OHNUMEROUS TREES AND POWER LINES DOWN. STRUCTURAL DAMAGE TO HOUSE
Jun 2, 6:12 PM EDTHAIL 1Salineville, OH
Jun 2, 6:15 PM EDTTSTM WND DMG6 Wsw Irondale, OHNUMEROUS TREES AND POWER LINES DOWN. STRUCTURAL DAMAGE TO HOUSE.
Jun 2, 6:30 PM EDTTSTM WND DMGIrondale, OHTREE BLOWN DOWN ONTO HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WFUS51 KPBZ 022201
TORPBZ
OHC019-029-081-WVC029-022245-
/O.NEW.KPBZ.TO.W.0001.100602T2201Z-100602T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  EAST CENTRAL CARROLL COUNTY IN EAST CENTRAL OHIO...
  WESTERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  SALINEVILLE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SALINEVILLE...        BERGHOLZ...           RICHMOND...
  HAMMONDSVILLE...      WELLSVILLE...         WINTERSVILLE...
  TOMLINSON RUN STATE PARK...                 NEW CUMBERLAND...
  NEW MANCHESTER...     TORONTO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4060 8054 4033 8066 4053 8098 4070 8090
TIME...MOT...LOC 2201Z 290DEG 26KT 4058 8083

$$

WOODRUM
3 follow-up statements
022 
WWUS51 KPBZ 022211
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT WED JUN 2 2010

OHC019-029-081-WVC029-022245-
/O.CON.KPBZ.TO.W.0001.000000T0000Z-100602T2245Z/
COLUMBIANA OH-JEFFERSON OH-CARROLL OH-HANCOCK WV-
611 PM EDT WED JUN 2 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CARROLL...JEFFERSON AND COLUMBIANA COUNTIES IN EAST CENTRAL OHIO...
AND HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR IRONDALE...MOVING
EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SALINEVILLE...        BERGHOLZ...           RICHMOND...
  HAMMONDSVILLE...      WELLSVILLE...         WINTERSVILLE...
  TOMLINSON RUN STATE PARK...                 NEW CUMBERLAND...
  NEW MANCHESTER...     TORONTO...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4060 8054 4033 8066 4053 8098 4070 8090
TIME...MOT...LOC 2211Z 290DEG 26KT 4055 8074

$$
146 
WWUS51 KPBZ 022225
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT WED JUN 2 2010

OHC019-029-081-WVC029-022245-
/O.CON.KPBZ.TO.W.0001.000000T0000Z-100602T2245Z/
COLUMBIANA OH-JEFFERSON OH-CARROLL OH-HANCOCK WV-
625 PM EDT WED JUN 2 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
CARROLL...JEFFERSON AND COLUMBIANA COUNTIES IN EAST CENTRAL OHIO...
AND HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PORT 
HOMER...MOVING EAST AT 30 MPH. POLICE HAVE REPORTED DAMAGE IN 
BRUSH CREEK TOWNSHIP IN NORTHERN JEFFERSON COUNTY OHIO. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WELLSVILLE...         SALINEVILLE...        RICHMOND...
  HAMMONDSVILLE...      BERGHOLZ...           WINTERSVILLE...
  TOMLINSON RUN STATE PARK...                 NEW CUMBERLAND...
  NEW MANCHESTER...     TORONTO...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4060 8054 4033 8066 4053 8098 4070 8090
TIME...MOT...LOC 2223Z 290DEG 26KT 4052 8063

$$
053 
WWUS51 KPBZ 022244
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT WED JUN 2 2010

OHC019-029-081-WVC029-022254-
/O.EXP.KPBZ.TO.W.0001.000000T0000Z-100602T2245Z/
COLUMBIANA OH-JEFFERSON OH-CARROLL OH-HANCOCK WV-
644 PM EDT WED JUN 2 2010

...THE TORNADO WARNING FOR CARROLL...JEFFERSON AND COLUMBIANA
COUNTIES IN EAST CENTRAL OHIO...AND HANCOCK COUNTY IN NORTHERN WEST
VIRGINIA EXPIRES AT 645 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 4060 8054 4033 8066 4053 8098 4070 8090
TIME...MOT...LOC 2244Z 290DEG 26KT 4047 8044

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:56 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 2, 3:56 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT WED JUN 2 2010

.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS THAT BROUGHT SEVERAL REPORTS OF
SEVERE WEATHER ACROSS THE MIDWEST LAST NIGHT HAS MOVED ACROSS OHIO
AND INTO WESTERN PENNSYLVANIA. THE LINE HAS BROUGHT SOME ISOLATED
REPORTS OF SEVERE WEATHER...PRIMARILY LARGE HAIL. MOST OF THE
FORECAST AREA REMAINS IN A SEVERE THUNDERSTORM WATCH AT THIS
TIME...AND THERE IS SOME UNCERTAINTY AS TO WHETHER ANY ADDITIONAL
THUNDERSTORM COVERAGE WILL DEVELOP TO THE WEST OF THE INITIAL LINE
OF STORMS. CHANCES FOR SEVERE WEATHER ARE EXPECTED TO LESSEN
OVERNIGHT...ALTHOUGH IT CANNOT BE COMPLETELY RULED OUT.

COLD FRONT WILL THEN SLOWLY DROP ACROSS THE FORECAST AREA TOMORROW.
SPC HAS EXPANDED THE SLIGHT RISK AREA IN THEIR DAY 2 CONVECTIVE
OUTLOOK TO MUCH OF OUR FORECAST AREA. ALTHOUGH INSTABILITY VALUES
WILL BE LESS THAN TODAY...EXPECT THAT WIND SHEAR WILL STILL BE HIGH
ENOUGH TO PROVIDE SOME STORM ORGANIZATION. EVEN WITH EXTENSIVE CLOUD
COVER...HIGHS WILL STILL REMAIN A FEW DEGREES ABOVE NORMAL.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
COLD FRONT SHOULD HAVE DROPPED SOUTH OF THE AREA THURSDAY
NIGHT...WITH CHANCES FOR SHOWERS DIMINISHING OVERNIGHT. MODELS ARE
STILL A BIT UNCERTAIN AS TO HOW FAR SOUTH OF THE CWA THE FRONT WILL
HANG UP...BUT WITH THE FRONT DRAPED ACROSS WEST VIRGINIA AND
VIRGINIA...WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR FRIDAY...PRIMARILY SOUTH OF THE MASON-DIXON LINE. WILL
ACTUALLY HAVE A RELATIVELY DRY PERIOD FRIDAY NIGHT BEFORE YET
ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA SATURDAY. WITH LOW
PRESSURE ACROSS THE EASTERN GREAT LAKES...COLD FRONT SHOULD DROP
THROUGH OHIO AND PENNSYLVANIA ON SATURDAY. HAVE KEPT POPS AT CHANCE
LEVELS DUE TO UNCERTAINTIES WITH MODEL TIMING. TEMPS WILL STILL
REMAIN ABOVE NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE REGION WILL BE IN A ZONAL FLOW AT THE BASE OF A BROAD TROUGH TO
BEGIN THE PERIOD. THERE HAS BEEN A LACK IN CONSISTENCY FROM RUN TO
RUN IN THE MODELS...REDUCING CONFIDENCE.  HOWEVER...GFS
ENSEMBLE/ECMWF SOLUTIONS ARE SOMEWHAT IN AGREEMENT THAT THE BROAD
TROUGH WILL AMPLIFY MORE AS ITS AXIS SHIFTS FROM THE UPPER MIDWEST
INTO THE GREAT LAKES MONDAY. THE FORECAST IS CLOSEST TO THIS
SOLUTION WITH THE AXIS OF THE TROUGH PROGGED TO CROSS THE AREA ON
MONDAY WITH THE AREA IN A COOLER...NORTHWESTERLY FLOW IN ITS WAKE
ON TUESDAY.

IN THIS PATTERN...CONVECTIVE DEVELOPMENT WILL BE POSSIBLE
SUNDAY WITH CHANCE POPS THROUGH MONDAY AS A COOLER AIR MASS SETS IN
WITH SHOWERS POSSIBLE. POPS BECOME SCHC ON MONDAY AS THE TROUGH
AXIS MOVES EAST OF THE AREA. TEMPERATURES ON SUNDAY WILL BE NEAR
NORMAL VALUES. FOR MONDAY AND TUESDAY...WITH LIKELY CLOUD COVERAGE
AND A COOLER AIR MASS SETTING IN...HIGHS WILL BE 5 TO 10 DEGREES
BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THUNDERSTORMS ARE CURRENTLY PROGRESSING ACROSS EAST CENTRAL
OHIO AS OF 18Z. TSRA TEMPO GROUPS HAVE BEEN ADDED TO THE TERMINALS
TO TIME THE PASSAGE OF THE CONVECTION. MODELS HAVE HINTED AT ANOTHER
LINE OF STORMS DEVELOPING BEHIND THIS INITIAL LINE SO CONTINUED THE
MENTION OF TSRA FOR ALL TERMINALS THROUGH 02Z. GUSTY WINDS AND HAIL
CAN BE EXPECTED WITH THESE STORMS.

FRONTAL SYSTEM WILL SLOWLY PUSH SOUTH AND STALL OVER THE REGION
CONTINUING THE CHANCE OF RESTRICTIONS IN SHOWERS AND THUNDERSTORMS
OVERNIGHT AND INTO TOMORROW.

CONDITIONS WILL IMPROVE THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN.
VFR CONDITIONS CAN BE EXPECTED FRIDAY AND FRIDAY NIGHT BEFORE
ANOTHER UPPER LEVEL SHORTWAVE AND ASSOCIATED SURFACE FRONT PUSHES
ACROSS THE GREAT LAKES ON SATURDAY.

&&

.EQUIPMENT...
THE WSR 88D AT PITTSBURGH...KPBZ...IS OPERATIONAL BUT IN DEGRADED
MODE DUE TO LOW POWER OUTPUT. ADDITIONAL PARTS ARE ON ORDER AND
MORE MAINTENANCE WILL BE COMPLETED DURING THE NEXT COUPLE OF DAYS.

ALTERNATE RADARS INCLUDE KRLX...KILN...KCLE...AND KCCX.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 2, 1:47 PM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
147 PM EDT WED JUN 2 2010

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-031200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-
147 PM EDT WED JUN 2 2010

...SEVERE THUNDERSTORM WATCH 245 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY WITH
DAMAGING WINDS AND HAIL THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ012-021>023-041-031200-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
147 PM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY WITH
DAMAGING WINDS AND HAIL THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 2, 3:55 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             5 E SLIGO               41.11N 79.39W
06/02/2010  E0.50 INCH       CLARION            PA   TRAINED SPOTTER

0250 PM     HAIL             6 ENE FRANKFORT SPRINGS 40.51N 80.34W
06/02/2010  E0.75 INCH       BEAVER             PA   TRAINED SPOTTER

            SPOTTER REPORTED PENNY SIZED HAIL IN INDEPENDENCE
            TOWNSHIP BEAVER COUNTY ON BACKBONE ROAD.

&&
Special weather statement, Jun 2, 4:23 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT WED JUN 2 2010

PAZ021-029-030-022100-
ALLEGHENY PA-WASHINGTON PA-WESTMORELAND PA-
423 PM EDT WED JUN 2 2010

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WASHINGTON...ALLEGHENY AND WESTMORELAND...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES WEST OF MCKEES ROCKS...MOVING
EAST AT 25 MPH. THESE STORMS CAN PRODUCE HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF UP TO 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  SEWICKLEY...          OAKDALE...            MCDONALD...
  BRIDGEVILLE...        CARNEGIE...           MCKEES ROCKS...
  UPPER SAINT CLAIR...  PERRYSVILLE...        MOUNT LEBANON...
  BETHEL PARK...        NORTH SIDE...
  DOWNTOWN PITTSBURGH...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4053 7955 4021 7962 4035 8024 4055 8020
Special weather statement, Jun 2, 4:35 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EDT WED JUN 2 2010

PAZ021-030-022115-
ALLEGHENY PA-WESTMORELAND PA-
435 PM EDT WED JUN 2 2010

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY AND WESTMORELAND...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DOWNTOWN PITTSBURGH...MOVING EAST
AT 25 MPH. THESE STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS REDUCING
VISIBILITY AND CAUSING PONDING ON ROADWAYS...IN ADDITION TO
HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF UP TO 45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  SOUTH SIDE...         NORTH SIDE...         MCKEES ROCKS...
  DOWNTOWN PITTSBURGH...                      CARNEGIE...
  FOX CHAPEL...         WILKINSBURG...        WEST MIFFLIN...
  MCKEESPORT...         PENN HILLS...         TURTLE CREEK...
  MONROEVILLE...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4053 7955 4021 7962 4039 8011 4045 8009
      4051 8001
Local storm report, Jun 2, 5:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     4 ENE CARNEGIE          40.43N 80.01W
06/02/2010                   ALLEGHENY          PA   LAW ENFORCEMENT

            ROOF DAMAGE AND TREES DOWN.

0530 PM     HAIL             MALVERN                 40.69N 81.18W
06/02/2010  E0.75 INCH       CARROLL            OH   TRAINED SPOTTER

&&

TGREEN
Local storm report, Jun 2, 5:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     NEW CUMBERLAND          40.50N 80.61W
06/02/2010                   HANCOCK            WV   LAW ENFORCEMENT

            TREES DOWN

&&

LHENDRIC
Local storm report, Jun 2, 6:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             SALINEVILLE             40.62N 80.84W
06/02/2010  E0.88 INCH       COLUMBIANA         OH   TRAINED SPOTTER

&&

TGREEN

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:41 PM EDTSpecial Weather StatementPBZCoshocton49 min
Jun 2, 12:51 PM EDTSevere Thunderstorm WarningPBZCoshocton39 min
Jun 2, 1:44 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas61 min
Jun 2, 2:35 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Jefferson55 min
Jun 2, 5:15 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana45 min
Jun 2, 5:51 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson39 min
Jun 2, 6:18 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana42 min
Jun 2, 6:29 PM EDTSevere Thunderstorm WarningPBZJefferson46 min
Jun 2, 6:37 PM EDTTornado WarningPBZJefferson38 min
Jun 2, 3:24 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock51 min

Nearby

Tornado Warnings in Ohio, 2010Tornado Warnings in West Virginia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.